Alert archive / Texas / Flash Flood Warnings in 2006
Flash Flood Warning 47, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Jun 20, 2006, 8:10 AM CDT for 4 counties in Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 20, 2006, 8:10 AM CDT (13:10 UTC)
- Expired
- Jun 20, 2006, 11:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Corpus Christi, TX
- Area
- Counties, with a storm outline in the text
Counties Aransas County, TX, Calhoun County, TX, Refugio County, TX, Victoria County, TX
The radar
The Corpus Christi radar (KCRP), 87 km from the middle of the area, began a volume at 13:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 1.2 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1423 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 695 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- -0.2
- Supercell composite
- -1.5
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 20, 4:56 AM CDT, 3 hours 14 minutes earlier.
Area forecast discussion, Jun 20, 4:56 AM CDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
456 AM CDT TUE JUN 20 2006
.SHORT TERM (TODAY THROUGH WEDNESDAY)...GFS ENSEMBLES/NAM PROG THE
UPPER LOW TO RETROGRADE SSW ACRS THE REGION DRG THE PERIOD. THE
COMBINATION OF THIS SYSTEM AND COPIOUS MSTR WL CONTRIBUE TO
SCT/NUMEROUS CONVECTION DRG THE PERIOD. 00Z TUE CRP SOUNDING
INDICATED A VERY LOW 0-6KM MEAN WIND...ALG WITH A MOIST ENVIRONMENT
AND A FREEZING LEVEL AROUND 5KM. SLOW MOVING/TRAINING STORMS ARE
ANTICIPATED TDA...RESULTING IN RAINFALL RATES EXCEEDING MOST RECENT
FFG. WL EXPAND THE FFA TO INCLUDE ALL BUT THE RIO GRANDE PLAINS.
&&
.AVIATION...MVFR/IFR CEILINGS TO DEVELOP FROM EAST TO WEST ACRS THE
REGION TDA/TNGT. VFR CONDITIONS WL DEVELOP OVR THE ERN CWFA BY WED
AFTN AS THE UPPER LOW MOVES SUFFICIENTLY WWD.
&&
.MARINE...EXPECT WIND/SEAS TO REMAIN JUST BELOW SCEC CRITERIA TDA
OVR THE COASTAL WATERS. HWR...ANTICIPATE A SLIGHTLY GREATER PRESSURE
GRADIENT SUFFICIENT FOR SCEC CONDITIONS WED. SCT/NUMEROUS CONVECTION
EXPECTED TDA...YET COVERAGE/INTENSITY WL DECREASE FROM EAST TO WEST
WED...AS THE UPPER LOW MOVES SUFFICIENTLY WWD.
&&
.LONG TERM (WEDNESDAY NIGHT THROUGH MONDAY)...EARLY PART OF THE
EXTENDED PERIOD WILL HINGE UPON EVOLUTION AND TRACK OF UPPER LOW
DRIFTING WESTWARD THROUGH WEDNESDAY. THE MODELS ARE GENERALLY
SIMILAR SHOWING THE UPPER LOW BETWEEN COTULLA AND EAGLE PASS
WEDNESDAY NIGHT AND THEN DRIFTING NORTHWEST INTO THE HILL
COUNTRY THRU FRIDAY MORNING. WILL KEEP POPS IN THE LOW CHANCE
RANGE FOR RIO GRANDE PLAINS WEDNESDAY NIGHT. IF THE UPPER LOW
HOLDS INTACT OUT IN THE WESTERN COUNTIES DURING THIS PERIOD
WILL LIKELY NEED TO INCREASE POPS FOR THE POSSIBILITY OF CORE
RAINS DEVELOPING OVERNIGHT. MOISTURE WILL REMAIN ADEQUATE
FOR SCATTERED SEABREEZE CONVECTION ON THURSDAY.
RAIN CHANCES WILL DIMINISH HEADING INTO THE WEEKEND AS AN
UPPER RIDGE BUILDS INTO THE REGION FROM THE NORTHEAST AND
SLIGHTLY DRIER AIR FILTERS INTO THE COASTAL BEND AS THE
SURFACE HIGH PRESSURE RIDGE MOVES INTO THE NORTHWEST GULF
OF MEXICO.
GFS/ECMWF CONTINUE TO SUGGEST THAT A WEAK BOUNDARY WILL
MOVE INTO THE REGION FROM THE NORTH ALONG WITH A POSSIBLE
WEAK MID/UPPER LEVEL CIRCULATION. CAN MODEL IS AN OUTLIER
BUT POINTS TOWARD THE POSSIBILITY OF THE DISTURBED WEATHER
ASSOCIATED WITH ANOTHER UPPER LOW NEAR THE FLORIDA STRAITS
ATTM DRIFTING WESTWARD UNDERNEATH THE RIDGE AND MOVING
INTO THE COASTAL BEND BY MONDAY. WILL WAIT FOR BETTER
CONSISTENCY IN THE MEDIUM RANGE MODELS TO INCREASE POPS
SIGNIFICANTLY FOR THE EARLY PART OF NEXT WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 86 78 86 76 91 / 70 60 50 20 30
VICTORIA 86 75 85 75 91 / 70 60 50 20 30
LAREDO 97 80 94 78 97 / 30 40 50 30 30
ALICE 91 76 89 74 93 / 60 60 60 20 30
ROCKPORT 85 79 85 79 90 / 70 60 50 20 30
COTULLA 95 76 90 74 96 / 30 40 60 30 30
KINGSVILLE 90 77 88 76 93 / 60 60 60 20 30
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH UNTIL 7 PM TUESDAY FOR THE FOLLOWING ZONES:
ARANSAS...BEE...CALHOUN...GOLIAD...JIM WELLS...KLEBERG...
LIVE OAK...NUECES...REFUGIO...SAN PATRICIO...AND VICTORIA.
GM...NONE.
&&
WC/87...SHORT-TERM
TMT/89...LONG-TERMHazardous weather outlook, Jun 20, 6:18 AM CDT, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 618 AM CDT TUE JUN 20 2006 GMZ230-235-250-255-270-275-TXZ229>234-239>247-211130- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 618 AM CDT TUE JUN 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FOR THE COASTAL BEND AND VICTORIA CROSSROADS REGIONS TODAY. THIS INCLUDES THE COUNTIES OF CALHOUN...REFUGIO...ARANSAS...SAN PATRICIO...NUECES...KLEBERG... VICTORIA...GOLIAD...BEE...LIVE OAK...AND JIM WELLS. OVER THE RIO GRANDE PLAINS...SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN ON WEDNESDAY AS AN UPPER LEVEL DISTURBANCE DRIFTS WEST ACROSS SOUTH TEXAS. THE MAIN CONCERN WITH THESE SHOWERS AND THUNDERSTORMS WILL BE LOCALLY HEAVY RAINFALL AND POSSIBLE FLOODING. RAINFALL AMOUNTS OF 1 TO 2 INCHES WILL OCCUR WITH THIS ACTIVITY WITH ISOLATED AMOUNTS OF 3 TO 5 INCHES POSSIBLE MAINLY OVER THE BRUSH COUNTRY THROUGH WEDNESDAY NIGHT. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY DUE TO THE POTENTIAL FOR WIDESPREAD FLOODING. 87/89
In the hours before
Local storm report, Jun 20, 5:01 AM CDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
501 AM CDT TUE JUN 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 AM FLOOD 4 N SEADRIFT 28.44N 96.69W
06/20/2006 CALHOUN TX LAW ENFORCEMENT
WATER COVERING THE ROAD ON SH 238 1 MILE NORTH OF
INTERSECTION WITH SH 185 FOR 100 YARDS.
&&
TTINSLEYLocal storm report, Jun 20, 7:26 AM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
726 AM CDT TUE JUN 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 AM FLASH FLOOD 3 SE PORT LAVACA 28.58N 96.59W
06/20/2006 GMZ330 TX LAW ENFORCEMENT
FM 2717/2770 NEAR ALAMO BEACH AND OCEAN DRIVE IN MAGNOLIA
BEACH IMPASSABLE. WATER OVER ROAD AT FM1287 NEAR CREEK.
FLOODING OF ROADS IN PORT OCONNOR.
&&
SMARTThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 2:20 AM CDT | Flash Flood Warning | CRP | Calhoun | 115 min |
| Jun 20, 4:20 AM CDT | Flash Flood Warning | CRP | Calhoun | 115 min |
| Jun 20, 6:18 AM CDT | Flash Flood Warning | CRP | Calhoun | 117 min |
| Jun 20, 6:36 AM CDT | Flash Flood Warning | CRP | Refugio | 114 min |
| Jun 20, 11:08 AM CDT | Flash Flood Warning | CRP | Aransas, Calhoun, Refugio | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.